| Model Number |
RBYPODJ5-A |
| Medical Device Problem Code |
Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
08/11/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal iliac artery using pod packing coils (pod pcs) and a lantern delivery microcatheter (lantern).During the procedure, the physician placed one coil into the target vessel using the lantern.While attempting to advance a pod pc out of its introducer sheath, the physician experienced resistance; therefore, the pod pc was removed.The procedure was completed using another pod packing coil and a ruby coil and the same lantern.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.The pusher assembly was kinked approximately 5.0, 7.0 and 12.0 cm from the proximal end.The embolization coil was intact with the pusher assembly.Dried blood was observed within the introducer sheath.Conclusions: evaluation of the returned pod pc revealed dried blood within the introducer sheath.During functional testing, the device was unable to advance at all within the introducer sheath due to the dried blood.After clearing the dried blood from the introducer sheath, the pod pc was able to advance through the introducer sheath and a demonstration lantern without an issue.The dried blood within the introducer sheath may have occurred after removal of the device from the procedure.The root cause of resistance during the procedure could not be determined.Further evaluation revealed proximal pusher assembly kinks.This damage was likely incidental to the reported complaint.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.Section h.Box 6.Conclusions code 1: 4316-the investigation findings do not lead to a clear conclusion about the root cause of the reported resistance.